Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 4, 2007, 4:55 AM CDT for Decatur County, Wayne County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 4:55 AM CDT (09:55 UTC)
- Expired
- Jul 4, 2007, 5:23 AM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Decatur County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 040955
SVRDMX
IAC053-185-041045-
/O.NEW.KDMX.SV.W.0194.070704T0955Z-070704T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
455 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
WAYNE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 545 AM CDT
* AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES WEST OF CORYDON...OR ABOUT 31 MILES NORTHWEST OF
UNIONVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORYDON BY 505 AM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4071 9362 4089 9359 4076 9310 4073 9311
4057 9323 4057 9326
$$
RUSSELL2 follow-up statements
000
WWUS53 KDMX 041016
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
515 AM CDT WED JUL 4 2007
IAC053-041025-
/O.CAN.KDMX.SV.W.0194.000000T0000Z-070704T1045Z/
DECATUR IA-
515 AM CDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
AT 510 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...AND NO LONGER POSED AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4069 9354 4084 9354 4076 9310 4073 9311
4065 9317 4065 9318 4057 9323 4057 9327
$$
IAC185-041045-
/O.CON.KDMX.SV.W.0194.000000T0000Z-070704T1045Z/
WAYNE IA-
515 AM CDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WAYNE COUNTY...
AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALLERTON...OR ABOUT 23 MILES NORTHWEST OF UNIONVILLE...
MOVING SOUTHEAST AT 40 MPH.
LAT...LON 4069 9354 4084 9354 4076 9310 4073 9311
4065 9317 4065 9318 4057 9323 4057 9327
$$
RUSSELL000
WWUS53 KDMX 041023
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
521 AM CDT WED JUL 4 2007
IAC185-041031-
/O.CAN.KDMX.SV.W.0194.000000T0000Z-070704T1045Z/
WAYNE IA-
521 AM CDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
AT 519 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER
POSED AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL CONTINUE WITH THIS STORM
THROUGH 545 AM ACROSS WAYNE COUNTY.
LAT...LON 4069 9354 4084 9354 4076 9310 4073 9311
4065 9317 4065 9318 4057 9323 4057 9327
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 4, 3:20 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 AM CDT WED JUL 4 2007 .DISCUSSION... A FEW THUNDERSTORMS CONTINUE TO DEVELOP OVER SC IA IN UNSTABLE AMS AHEAD OF WEAK CDFNT. FNT ALONG AN ALO TO DNS LINE AT 08Z. NOT MUCH PUSH BUT FRONT IS FCST TO CONTINUE ITS SE MOVEMENT THIS MORNING. LATEST RUC HAS FRONT NEAR MO LINE BY AROUND 18Z TODAY. WILL KEEP ISOLD TO WDLY SCT TSTMS IN FORECAST THIS MORNING SOUTH OF THE FRONT AND A CHANCE AGAIN THIS AFTERNOON AS AMS DESTABILIZES MORE DUE TO BNDRY LAYER HEATING. TEMPS TODAY ONLY A FEW DEGREES COOLER THAN TUESDAY SINCE AMS DOESN/T SHOW SIGNS OF MUCH COOLING. EXPECT ANY LINGERING TSTMS TO CLEAR THE FA BY 00Z. ANOTHER SHORT WAVE COMES DOWN IN THE NW FLOW ALOFT ON THURSDAY. DEEP LOW-LVL MOISTURE APPEARS TO BE IN SHORT SUPPLY AHEAD OF THIS SYSTEM SO WEAK SFC FRONT COMING DOWN WILL NOT HAVE MUCH TO WORK WITH. HOWEVER...AMS SHOULD BE MARGINALLY UNSTABLE NEAR BOUNDARY AND WL MAY BE ABLE TO PRODUCE A STORM OR TWO NORTH THURSDAY AFTERNOON. THEY WOULD BE VERY HIGH BASED BASED ON MODEL SOUNDINGS. 850 TEMPS RECOVER NICELY AHEAD OF THIS WEAK FRONT WL FORECAST LOW 90S SOUTHWEST. FRIDAY SHOULD BE DRY AND A LITTLE COOLER. BY SATURDAY...UPPER RIDGE BLDG TO THE WEST AND SFC WARM FRONT SHOULD MOVE NORTH OF IA. THEREFORE...ON SATURDAY AND ESPECIALLY SUNDAY...CENTRAL IA SHUD BE IN WARM SECTOR. HOT AIR AT 850 MB WEST OF IA FORECAST BY GFS TO PUSH EAST INTO IA WITH A SFC SW PRESSURE GRADIENT. UPPER HEIGHTS START TO LOWER AGAIN AS S/WV WELL TO THE NORTH FLATTENS RIDGE. SFC FRONT THEN SHIFTS BACK INTO NORTHERN IOWA BY SUNDAY EVENING. GFS FORECAST 850 MB TEMPS IN THE MID 20S WHICH PUTS SFC TEMPS WELL INTO THE 90S ESPECIALLY WITH GOOD MIXING IN SW FLOW. SMALL POPS AS FRONTAL BNDRY PUSHES INTO IA SUN NIGHT AND MONDAY. FRONT EXPECTED TO SINK OVER IA MONDAY AND CURRENT POPS LOOK GOOD. NO CHANGES BEYOND SUNDAY EVENING. && .AVIATION...04/00Z WDLY SCATTERED CONVECTION REDEVELOPING BUT NOT WIDESPREAD ENOUGH TO CARRY AS PREVAILING IN TERMINALS FOR ANY TIMEFRAME. HAVE ADDED TE,PO TSRA AT DSM THROUGH 9 Z AND WILL MONITOR FOR AMENDMENTS AS NECESSARY AT DSM AND OTM. EXPECT MAINLY MVFR CIGS WITH LCL IFR NEAR STRONGEST STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...JOHNSON SHORT TERM/AVIATION...RUSSELL
Hazardous weather outlook, Jul 3, 11:10 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CDT TUE JUL 3 2007 IAZ004>007-015>017-023>028-033>039-044>050-042030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 1110 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WITH ISOLATED LARGE HAIL AND DAMAGING WINDS REMAIN POSSIBLE AFTER MIDNIGHT SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAIN IS POSSIBLE...BUT WIDESPREAD FLASH FLOOD PROBLEMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY MORNING...BUT THE STORMS SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK...BUT IT IS TOO EARLY TO TELL IF THERE IS A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. IAZ057>062-070>075-081>086-092>097-042030- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1110 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS MAY LINGER INTO WEDNESDAY MORNING...WITH THUNDERSTORMS EXPECTED TO INCREASE IN COVERAGE OR REDEVELOP WEDNESDAY AFTERNOON SOUTH OF I80 IN SOUTH CENTRAL IOWA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM THESE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE STORMS SHOULD MOVE SOUTH OF THE AREA WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK...BUT IT IS TOO EARLY TO TELL IF THERE IS A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT BUT MAY BE NEEDED WEDNESDAY AFTERNOON. ALBRECHT/REV
In the hours before
Local storm report, Jul 4, 12:19 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO 4 WNW JOLLEY 42.51N 94.79W
07/03/2007 CALHOUN IA PUBLIC
0915 PM TSTM WND DMG JOLLEY 42.48N 94.72W
07/03/2007 CALHOUN IA BROADCAST MEDIA
TREES DOWN AND CROP DAMAGE NEAR JOLLEY. SOME TREES OVER
HIGHWAY N24. FROM WHO-TV.
0922 PM TSTM WND DMG 4 ESE LYTTON 42.40N 94.81W
07/03/2007 CALHOUN IA TRAINED SPOTTER
TREE BRANCHES DOWN
0928 PM TSTM WND DMG 1 N YETTER 42.31N 94.84W
07/03/2007 CALHOUN IA TRAINED SPOTTER
LARGE TREE DOWN. 2 FEET IN DIAMETER. TREE LIMBS BLOWN
ACROSS YARD.
0930 PM TSTM WND GST 3 NW LAKE CITY 42.30N 94.78W
07/03/2007 E60.00 MPH CALHOUN IA TRAINED SPOTTER
TREE BRANCHES DOWN
0934 PM TSTM WND GST SAC CITY 42.42N 95.00W
07/03/2007 E60.00 MPH SAC IA LAW ENFORCEMENT
&&
SMALLLocal storm report, Jul 4, 2:57 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 5 SE WATERLOO 42.44N 92.28W
07/04/2007 E0.88 INCH BLACK HAWK IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Jul 4, 4:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CHURDAN 42.15N 94.48W
07/03/2007 GREENE IA BROADCAST MEDIA
NUMEROUS TREES DOWN AND SOME UPROOTED IN TOWN. REPORTED
BY KCCI TV IN DES MOINES.
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun | 52 min |
| Jul 3, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 43 min |
| Jul 3, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 38 min |
| Jul 3, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 45 min |
| Jul 3, 10:05 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 40 min |
| Jul 3, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.